Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 44, NWS Key West, FL

October 6, 2016

NWS Key West, FL issued this small craft advisory at Oct 6, 2016, 11:30 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 11:30 PM EDT (03:30 UTC)
Expired
Oct 7, 2016, 4:16 AM EDT
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted.

340 
WHUS72 KKEY 070330
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1130 PM EDT THU OCT 6 2016

...TROPICAL STORM WARNINGS FOR THE COASTAL WATERS SURROUNDING THE
UPPER AND MIDDLE KEYS HAVE BEEN DISCONTINUED...

GMZ031-032-042-043-052-053-072-073-071130-
/O.CAN.KKEY.TR.W.1014.000000T0000Z-000000T0000Z/
/O.NEW.KKEY.SC.Y.0044.161007T0330Z-161007T1800Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1130 PM EDT THU OCT 6 2016

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS EAST OF THE SEVEN MILE BRIDGE. THE
TROPICAL STORM WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST TO WEST WINDS NEAR 20 KNOTS WITH SOME HIGHER
  GUSTS WILL PERSIST ACROSS THE FLORIDA STRAITS...FLORIDA BAY AND THE
  GULF SIDE WATERS...AND HAWK CHANNEL...EAST OF THE SEVEN MILE BRIDGE
  OVERNIGHT THROUGH AT LEAST THIS MORNING.

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE STRAITS
  OF FLORIDA NORTH OF THE CAY SAL BANK...AND SOUTH OF THE MIDDLE AND
  UPPER KEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033>035-044-054-055-074-075-070430-
/O.CAN.KKEY.SC.Y.0043.000000T0000Z-161007T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1130 PM EDT THU OCT 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE COASTAL WATERS WEST OF THE SEVEN MILE BRIDGE.
SMALL CRAFT SHOULD EXERCISE CAUTION ON THESE WATERS DUE TO SOUTHWEST
TO WEST WINDS AT 15 TO 20 KNOTS OVERNIGHT AND INTO THIS MORNING. 


$$
1 follow-up statement
549 
WHUS72 KKEY 070816
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 AM EDT FRI OCT 7 2016

GMZ031-042-043-052-053-072-073-071500-
/O.CAN.KKEY.SC.Y.0044.000000T0000Z-161007T1800Z/
/O.NEW.KKEY.SC.Y.0045.161007T0900Z-161007T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
416 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL, AND THE FLORIDA STRAITS EAST OF THE SEVEN
MILE BRIDGE, AND FLORIDA BAY. 

* WINDS...SOUTHWEST TO WEST WINDS NEAR 20 KNOTS WITH SOME HIGHER
  GUSTS WILL PERSIST ACROSS FLORIDA BAY...HAWK CHANNEL AND THE
  FLORIDA STRAITS EAST OF THE SEVEN MILE BRIDGE OVERNIGHT THROUGH AT
  LEAST THIS MORNING.

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 TO 10 FEET IN THE 
  STRAITS OF FLORIDA NORTH OF THE CAY SAL BANK...AND SOUTH OF 
  THE MIDDLE AND UPPER KEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ032-070930-
/O.CAN.KKEY.SC.Y.0044.000000T0000Z-161007T1800Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
416 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE BAYSIDE / GULFSIDE WATERS NORTH OF THE MIDDLE
KEYS. 

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 5:42 PM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Oct 6, 5:42 PM EDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Key West FL
542 PM EDT THU OCT 6 2016

.DISCUSSION...
.CURRENTLY...
Powerful Hurricane Matthew is located about 110 miles east of Fort
Lauderdale, moving northwest to north near 15 mph. Meanwhile, local
radars are detecting outer rainbands dropping south southwest off the
south Florida peninsula, and into the Middle and Upper Keys and the
adjacent waters. Away from cells, winds are northwest to north
ranging from 15 to 20 knots except 20 to 25 knots on the waters
adjacent to the Middle and Upper Keys.

.SHORT TERM...(Tonight through Sunday night)
Occasional rainbands will affect a good portion of the island chain
for the balance of this afternoon and evening, with the best chance
of rainfall shifting into the Middle and Upper Keys as Hurricane
Matthew lifts primarily toward the northwest. Thereafter, the best
chance for rainfall due to convergent wet cloud boundaries will be on
Friday and Friday evening, before much drier air filters in with only
isolated pops this weekend.

&&

.LONG TERM...(Monday through Thursday)
Given considerable uncertainty amongst reliable medium range
guidance, will retain low chance pops through the period. See
no reason to stray from highs in the upper 80s with overnight lows
near 80 degrees.

&&

.MARINE...
Due to occasional tropical storm wind gusts associated with outer
rainbands, will keep a Tropical storm warning for the coastal waters
adjacent to the Middle and Upper Keys. Elsewhere, a Small Craft
Advisory will remain in effect.

&&

.AVIATION...
Rest of today, For both the Marathon and Key West International
terminals, showers and squalls will develop within rainbands. Brief
IFR/LIFR conditions will be likely within this activity. For the
KEYW terminal, Surface winds from 020 degrees aoa 20 knots, will
back to 350 degrees after 18Z, then to 320 degrees after 00z. At
KMTH terminal, Surface winds from 360 degrees aoa 25 knots, will
back to 320 degree aoa 25 knots by 00z. Convective gusts may reach
40 knots at KMTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  79  88  88  81 / 50 50 20 20
MARATHON  79  89  89  81 / 60 50 20 20

&&

.KEY Watches/Warnings/Advisories...
FL...Tropical Storm Warning for FLZ076-077.

GM...Small Craft Advisory until 5 AM EDT Friday for GMZ033>035-044-
     054-055-074-075.

     Tropical Storm Warning for GMZ031-032-042-043-052-053-072-073.

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....DAF
Data Collection......Fling

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 6, 6:19 PM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
619 PM EDT THU OCT 6 2016

FLZ076-077-GMZ031-032-042-043-052-053-072-073-072230-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
619 PM EDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

TROPICAL STORM CONDITIONS ARE POSSIBLE ACROSS THE MIDDLE AND UPPER
FLORIDA KEYS AND ADJACENT WATERS TONIGHT.

SCATTERED FAST-MOVING SQUALLS...AND ISOLATED THUNDERSTORMS MAY
PRODUCE LOCAL WIND GUSTS OF 35 TO 45 KNOTS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME ZONES ON FRIDAY...AS
FRESH TO STRONG NORTHWEST TO NORTH BREEZES TURN WEST EARLY
FRIDAY...AND THEN SOUTHWEST ON FRIDAY AFTERNOON.

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDDLE AND UPPER
FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM
HAZARD WILL BE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

FLZ078-GMZ033>035-044-054-055-074-075-072230-
MONROE LOWER KEYS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
619 PM EDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHEASTERN
GULF OF MEXICO...HAWK CHANNEL WEST OF THE SEVEN MILE BRIDGE...AND THE
LOWER STRAITS OF FLORIDA...FROM THE WEST END OF THE SEVEN MILE
BRIDGE...TO WEST OF DRY TORTUGAS. NORTHWEST TO NORTH WINDS NEAR 20
WITH HIGHER GUSTS WILL TURN WEST TO NORTHWEST AFTER MIDNIGHT. SEAS
WILL BUILD UP TO 7 FEET IN THE GULF STREAM.

ISOLATED TO SCATTERED...FAST-MOVING SHOWERS...SQUALLS...AND
ISOLATED THUNDERSTORMS MAY PRODUCE LOCAL WIND GUSTS OF NEAR 35 KNOTS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR FRIDAY.

OTHERWISE...ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER
FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM
HAZARD WILL BE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

APA

In the hours before

Local storm report, Oct 6, 10:02 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1002 PM EDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TROPICAL STORM   8 SSE OCEAN REEF        25.21N 80.23W
10/06/2016                   GMZ042             FL   MESONET

            A WIND GUST OF 40 KNOTS...46 MPH WAS MEASURED AT THE
            CARYSFORT LIGHT WEATHERFLOW MESONET STATION.

&&

COTTRILL

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 11:34 PM EDTCoastal Flood StatementKEYMonroe5 hr
Oct 7, 4:16 AM EDTSmall Craft AdvisoryKEY6 hr
Oct 7, 4:25 AM EDTCoastal Flood StatementKEYMonroe22 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.